Impact of Somatic Yoga and Meditation for Chemotherpay-Induced Peripheral Neuropathy Syndrome in Cancer Survivors

Chemotherapy-induced peripheral neuropathy syndrome causes significant pain in hands and feet and is an adverse effect of treatment. This is the first study to explore a somatic yoga and meditation intervention on functional outcomes and quality of life.
Source: Archives of Physical Medicine and Rehabilitation - Category: Rehabilitation Authors: Source Type: research

Related Links:

Chemotherapy-induced peripheral neuropathy (CIPN) is a serious adverse side effect of cancer treatment with no Food and Drug Administration-approved medication for its prevention or management. Using RNA sequencing analysis of dorsal root ganglia (DRG), we identify critical contributions of histone deacetylase 6 (HDAC6) and mitochondrial damage to the establishment of CIPN in a mouse model of cisplatin-induced neuropathy. We show that pharmacological inhibition of HDAC6 using ACY-1215 or global deletion of HDAC6 is sufficient to prevent cisplatin-induced mechanical allodynia, loss of intraepidermal nerve fibers (IENFs), an...
Source: Pain - Category: Anesthesiology Tags: Research Paper Source Type: research
AbstractPurposeCIPN is a common, debilitating, and dose-limiting side effect of chemotherapy. Here, we describe characteristics of patients with CIPN using both patient-reported outcomes (PRO) and quantitative sensory testing (QST).MethodsBreast cancer survivors with persistent moderate to severe CIPN defined by a rating of 4 or greater on a 0 –10 Numeric Rating Scale (NRS) from two ongoing clinical trials were included. PROs included the Neuropathic Pain Scale (NPS) and Functional Assessment of Cancer Therapy-Gynecologic Oncology Group/Neurotoxicity (FACT/GOG-Ntx). QST included tactile and vibration detection thresh...
Source: Breast Cancer Research and Treatment - Category: Cancer & Oncology Source Type: research
Conditions:   Chemotherapy-Induced Peripheral Neuropathy;   Malignant Neoplasm Interventions:   Other: Quality-of-Life Assessment;   Other: Questionnaire Administration;   Procedure: Transcranial Direct Current Stimulation Sponsors:   M.D. Anderson Cancer Center;   National Cancer Institute (NCI) Recruiting
Source: ClinicalTrials.gov - Category: Research Source Type: clinical trials
CONCLUSION: Women with CIPN after adjuvant taxane therapy for breast cancer experienced significant improvements in neuropathic symptoms from an 8-week acupuncture treatment regimen. Additional larger studies are needed to confirm these findings. IMPLICATIONS FOR PRACTICE: Chemotherapy-induced peripheral neuropathy (CIPN) is a toxicity that often persists for months to years after the completion of adjuvant chemotherapy for early breast cancer. In a randomized pilot trial of 40 breast cancer survivors with CIPN, an 8-week acupuncture intervention (vs. usual care) led to a statistically and clinically significant impro...
Source: The Oncologist - Category: Cancer & Oncology Authors: Tags: Oncologist Source Type: research
by Drew Rosielle (@drosielle)A Series of Observations on Opioids By a Palliative Doc Who Prescribes A Lot of Opioids But Also Has Questions.This is the 5th post in a series about opioids, with a focus on how my thinking about opioids has changed over the years. See also:Part 1 – Introduction, General Disclaimers, Hand-Wringing, and a Hand-Crafted Graph.Part 2 – We Were Wrong 20 years Ago, Our Current Response to the Opioid Crisis is Wrong, But We Should Still Be Helping Most of our Long-Term Patients Reduce Their Opioid DosesPart 3 – Opioids Have Ceiling Effects, High-Doses are Rarely Therapeutic, and Ano...
Source: Pallimed: A Hospice and Palliative Medicine Blog - Category: Palliative Care Tags: cancer opioids pain rosielle The profession Source Type: blogs
Pharmacological interventions targeting Wnt/β-catenin signaling pathway attenuate paclitaxel-induced peripheral neuropathy. Eur J Pharmacol. 2019 Oct 03;:172714 Authors: Resham K, Sharma SS Abstract Chemotherapy-induced peripheral neuropathy (CIPN) is a disabling pain condition which occurs as a consequence of cancer chemotherapy with anti-cancer agents like paclitaxel, oxaliplatin, etc. Despite immense research in the pathological pathways involved in CIPN, treatment options still remain limited. Recently, pathological involvement of Wnt signaling has been investigated in various neuropathic pai...
Source: European Journal of Pharmacology - Category: Drugs & Pharmacology Authors: Tags: Eur J Pharmacol Source Type: research
This article synthesizes the literature on efficacy and tolerability of extremity cryotherapy during taxane administration to identify if it is an intervention that can be provided to patients to mitigate these symptoms. METHODS: A literature review was performed using PubMed®, the Cochrane Database of Systematic Reviews, Ovid, Web of Science, and CINAHL®. 46 articles were initially identified, and 10 articles were reviewed (5 related to nail changes and 5 related to neuropathy). FINDINGS: Larger, powered studies are needed on these topics; however, existing data suggest this intervention as a promising l...
Source: Clinical Journal of Oncology Nursing - Category: Nursing Authors: Tags: Clin J Oncol Nurs Source Type: research
AbstractPurposeWhile older adults with cancer are more likely to develop chemotherapy-induced peripheral neuropathy (CIPN), the study aimed to determine if patient-reported and objective measures of CIPN differ by age among cancer survivors.MethodsCancer survivors with persistent CIPN after completion of platinum and/or taxane chemotherapy completed CIPN questionnaires (severity, interference with activities, sensory, and motor symptoms) and objective testing (light touch, vibration, pain, cold sensation). CIPN measures were compared by age group (
Source: Supportive Care in Cancer - Category: Cancer & Oncology Source Type: research
CONCLUSIONS: Both topical and systemic gabapentin exhibit a propensity to attenuate CIPN in a cisplatin paradigm. Gabapentin applied topically may therefore provide an adjunctive or alternative route for CIPN management upon cessation of systemic medications due to intolerable side-effects. PMID: 31462283 [PubMed - in process]
Source: BMC Pharmacology and Toxicology - Category: Drugs & Pharmacology Tags: BMC Pharmacol Toxicol Source Type: research
Chemotherapy-induced peripheral neuropathy (CIPN) is a major, dose-limiting side effect of treatment with neurotoxic cancer treatments, including platinum compounds, taxanes, vinca alkaloids, thalidomide, and bortezomib.79 Symptoms of CIPN include paraesthesia, numbness and weakness in the extremities, typically resulting from damage to large sensory as well as motor nerve fibers. However, small fiber components of the peripheral nervous system can also be affected, resulting in autonomic dysfunction and pain.
Source: The Journal of Pain - Category: Materials Science Authors: Tags: Review Article Source Type: research
More News: Brain | Cancer | Cancer & Oncology | Chemotherapy | Neurology | Pain | Peripheral Neuropathy | Rehabilitation | Study